MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCEUP4512X
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one nc euphora coronary balloon catheter to treat a mildly tortuous, mildly calcified lesion located in the proximal right coronary artery (rca).The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.The device was not kinked and re-straightened during use.It was reported that balloon deflation difficulties occurred, and the device would not deflate at the lesion site.Deflation issues occurred during subsequent inflation.An attempt was made to pop the balloon with a scoring balloon but failed.The balloon was then pulled back to the ostium of the guide and then pulled the wire, balloon and guide back into the right radial artery sheath for removal.However, the balloon could not be removed.It was also reported that the device detached during attempted removal.A vascular surgeon was called to perform a cut-down procedure of the right radial artery, which was successfully done, and the balloon was removed.The detached portion of the balloon was removed during the vascular surgery.The detached portion of device does not remain in the patient.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: an attempt was made to use one nc euphora coronary balloon catheter to treat a mildly tortuous, mildly calcified lesion with 85% stenosis located in the proximal right coronary artery (rca).It was not difficult to remove the protective sheath.It was not difficult to remove the packaging stylette.A 50-50 concentration of contrast/saline was used.No inflation difficulties were noted during initial inflation.The balloon fail to deflate.Deflation issues occurred after the second subsequent inflation at 16 atm.The balloon was not moved or repositioned while inflated.It was also reported that the device detached at the distal hypotube by the balloon during attempted removal from the groin sheath.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis: the fluoroscopic images showing the treatment of the proximal rca lesion were reviewed.The rca proximal vessel was pre-dilated followed by delivery and deployment of a stent.After the successful stent deployment, a balloon was inflated for stent post dilation.This may have been the stent balloon, but this cannot be confirmed.The next images show a balloon that is inflated but there appears to be air in the distal half of the balloon.This balloon remained inflated with contrast in the proximal end of the balloon.A second wire and balloon were introduced into the vessel after the inflated balloon was pulled back to the tip of the guide.The second balloon was inflated when adjacent to the non-deflator balloon deflating.But this did not result in the non-deflator balloon either deflating or being pulled into the tip of the guide catheter.The guide catheter and non-deflating balloon were pulled proximally out of the vessel.The subsequent images showed evidence of the introduction of a snare into the radial artery in attempts to remove the detached balloon.All this activity confirmed the deflation and removal difficulties experienced.Product analysis: kinks were evident to the hypotube.The luer had been cut prior to device return and did not return alongside the device.Detached balloon did not return alongside device.Kinks were evident to the distal shaft and core wire.Bunching and stretching were evident to the distal shaft.Material was stretched and jagged at the detachment site on the distal shaft.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Correction: annex c codes added.Annex a code a2303 h3 updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20532873
Report Number9612164-2024-04902
Device Sequence Number6697152
Product Code LOX
UDI-Device Identifier00643169396173
UDI-Public00643169396173
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2026
Device Model NumberNCEUP4512X
Device Catalogue NumberNCEUP4512X
Device Lot Number229416708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer10/28/2024
12/04/2024
12/13/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/06/2024
12/11/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight115 KG